Alert archive / Tennessee / Wind Advisories in 2015

Wind Advisory 9, NWS Memphis, TN

December 27, 20154 states

NWS Memphis, TN issued this wind advisory at Dec 27, 2015, 12:54 PM CST for 4 states. It took effect at Dec 27, 2015, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2015, 12:54 PM CST (18:54 UTC)
In effect from
Dec 27, 2015, 9:00 PM CST
Expired
Dec 28, 2015, 6:00 PM CST
In force
21 hr
Issued by
NWS Memphis, TN
All 53 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Coahoma County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 30 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 6.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 253 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
253 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WWUS74 KMEG 271854
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CST SUN DEC 27 2015

...WINDY CONDITIONS EXPECTED ACROSS THE WESTERN MIDSOUTH COUNTIES
TONIGHT AND TOMORROW...

. A STRONG SPRING-LIKE STORM WILL TRACK FROM THE SOUTHERN PLAINS
TO THE MIDWEST TONIGHT AND TOMORROW. STRONG SOUTHEAST WINDS WILL
DEVELOP AHEAD OF THE SYSTEM AFTER MIDNIGHT...THEN VEER SOUTHWEST
MONDAY MORNING AS THE STORM LIFTS NORTH. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-280500-
/O.NEW.KMEG.WI.Y.0009.151228T0600Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...SENATOBIA...CLARKSDALE...MARKS...
BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
1254 PM CST SUN DEC 27 2015

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
MONDAY. 

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30MPH...WITH GUSTS
  UP TO 40 MPH.

* TIMING...FROM 12 AM CST TONIGHT THROUGH 6 PM CST MONDAY EVENING

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND.
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
5 follow-up statements
658 
WWUS74 KMEG 272115
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CST SUN DEC 27 2015

...WINDY CONDITIONS EXPECTED ACROSS THE WESTERN MIDSOUTH COUNTIES
TONIGHT AND TOMORROW...

. A STRONG SPRING-LIKE STORM WILL TRACK FROM THE SOUTHERN PLAINS
TO THE MIDWEST TONIGHT AND TOMORROW. STRONG SOUTHEAST WINDS WILL
DEVELOP AHEAD OF THE SYSTEM AFTER MIDNIGHT...THEN VEER SOUTHWEST
MONDAY MORNING AS THE STORM LIFTS NORTH.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-280600-
/O.CON.KMEG.WI.Y.0009.151228T0600Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...SENATOBIA...CLARKSDALE...MARKS...
BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
315 PM CST SUN DEC 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30MPH...WITH GUSTS
  UP TO 45 MPH.

* TIMING...FROM 12 AM CST TONIGHT THROUGH 6 PM CST MONDAY EVENING

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
373 
WWUS74 KMEG 280148
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CST SUN DEC 27 2015

...WINDY CONDITIONS EXPECTED ACROSS THE WESTERN MIDSOUTH COUNTIES
TONIGHT AND TOMORROW...

. A STRONG SPRING-LIKE STORM WILL TRACK FROM THE SOUTHERN PLAINS
TO THE MIDWEST TONIGHT AND TOMORROW. STRONG SOUTHEAST WINDS WILL
DEVELOP AHEAD OF THE SYSTEM AFTER MIDNIGHT...THEN VEER SOUTHWEST
MONDAY MORNING AS THE STORM LIFTS NORTH.

ARZ008-009-017-018-026>028-MOZ113-115-TNZ001-002-019-048-281000-
/O.EXT.KMEG.WI.Y.0009.151228T0300Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
DUNKLIN-PEMISCOT-LAKE-OBION-DYER-LAUDERDALE-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
KENNETT...CARUTHERSVILLE...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN
748 PM CST SUN DEC 27 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST MONDAY...

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30MPH...WITH 
  GUSTS UP TO 45 MPH. 

* TIMING...FROM 12 AM CST TONIGHT THROUGH 6 PM CST MONDAY EVENING

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ049-088-
281000-
/O.CON.KMEG.WI.Y.0009.151228T0600Z-151229T0000Z/
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WYNNE...WEST MEMPHIS...FORREST CITY...
MARIANNA...HELENA...WEST HELENA...SOUTHAVEN...OLIVE BRANCH...
TUNICA...SENATOBIA...CLARKSDALE...MARKS...BATESVILLE...
CHARLESTON...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
748 PM CST SUN DEC 27 2015

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST MONDAY...

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30MPH...WITH 
  GUSTS UP TO 45 MPH. 

* TIMING...FROM 12 AM CST TONIGHT THROUGH 6 PM CST MONDAY EVENING

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
595 
WWUS74 KMEG 280835 AAA
NPWMEG

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
235 AM CST MON DEC 28 2015

...A WIND ADVISORY IS IN EFFECT FOR MOST OF THE MIDSOUTH TODAY...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS TO
THE UPPER MIDWEST TODAY. STRONG SOUTH TO SOUTHEAST WINDS WILL
OCCUR AHEAD OF A COLD FRONT AND ASSOCIATED SHOWERS AND 
THUNDERSTORMS...THEN SWITCH TO THE SOUTHWEST FOLLOWING FRONTAL
PASSAGE. 

MSZ002>006-009-013>015-021-022-TNZ003-004-020>022-050>055-089>092-
282215-
/O.EXB.KMEG.WI.Y.0009.151228T1200Z-151229T0000Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
235 AM CST MON DEC 28 2015

...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS
  TO 40 MPH.

* TIMING...FROM 6 AM CST THROUGH 6 PM CST.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-282215-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...SENATOBIA...CLARKSDALE...MARKS...
BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
235 AM CST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHEAST THROUGH SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS
  TO 40 MPH.

* TIMING...FROM 6 AM CST THROUGH 6 PM CST.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

PWB
853 
WWUS74 KMEG 281823
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1223 PM CST MON DEC 28 2015

...A WIND ADVISORY IS IN EFFECT FOR MOST OF THE MIDSOUTH THROUGH
EARLY THIS EVENING...

.A DEEP LOW PRESSURE SYSTEM WILL TRACK FROM CENTRAL ARKANSAS TO
THE UPPER MIDWEST TODAY. STRONG SOUTHWEST WINDS WILL OCCUR ACROSS
THE MID-SOUTH AS THE SYSTEM PULLS AWAY FROM THE REGION. 

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-290000-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...SENATOBIA...CLARKSDALE...MARKS...
BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
1223 PM CST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 45 MPH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-009-013>015-021-022-TNZ003-004-020>022-050>055-089>092-
290000-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-151229T0000Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
1223 PM CST MON DEC 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WINDS...SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS TO 40 MPH.

* TIMING...THROUGH 6 PM CST.

* IMPACTS...LOOSE OUTDOOR ITEMS WILL BE VULNERABLE TO THE WIND. 
  TRAVELING WILL BE HAZARDOUS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SJM
287 
WWUS74 KMEG 282356
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CST MON DEC 28 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-290100-
/O.EXP.KMEG.WI.Y.0009.000000T0000Z-151229T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING...
WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...BLYTHEVILLE...
WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...
WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...
OLIVE BRANCH...TUNICA...SENATOBIA...CLARKSDALE...MARKS...
BATESVILLE...CHARLESTON...TIPTONVILLE...UNION CITY...DYERSBURG...
RIPLEY TN...COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...
MEMPHIS...MILLINGTON
556 PM CST MON DEC 28 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS HAVE BEGUN TO LESSON WITH MOST AREAS HAVE WIND SPEEDS LESS
THAN 15 MPH WITH GUSTS UP TO 30 MPH. HOWEVER...THIS IS BELOW WIND
ADVISORY CRITERIA SO WILL ALLOW ADVISORY TO EXPIRE AT 6 PM. WINDS
WILL CONTINUE TO WEAKEN DURING THE EVENING HOURS TO AROUND 10 MPH
WITH AN OCCASIONAL GUST TO ABOUT 20 MPH ESPECIALLY IN NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE WHICH
ARE CLOSEST TO THE SURFACE LOW PRESSURE.

$$

MSZ002>006-009-013>015-021-022-TNZ003-004-020>022-050>055-089>092-
290100-
/O.EXP.KMEG.WI.Y.0009.000000T0000Z-151229T0000Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-YALOBUSHA-CALHOUN-WEAKLEY-HENRY-GIBSON-CARROLL-
BENTON TN-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-
FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...HOLLY SPRINGS...ASHLAND...RIPLEY MS...
CORINTH...IUKA...BOONEVILLE...OXFORD...NEW ALBANY...PONTOTOC...
WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...MARTIN...
DRESDEN...PARIS...HUMBOLDT...MILAN...HUNTINGDON...CAMDEN...
BROWNSVILLE...ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS...
DECATURVILLE...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH
556 PM CST MON DEC 28 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

WINDS HAVE BEGUN TO LESSON WITH MOST AREAS HAVE WIND SPEEDS LESS
THAN 20 MPH WITH GUSTS UP TO 30 MPH. HOWEVER...THIS IS BELOW WIND
ADVISORY CRITERIA SO WILL ALLOW ADVISORY TO EXPIRE AT 6 PM. WINDS
WILL CONTINUE TO WEAKEN DURING THE EVENING HOURS TO 10-15 MPH.


$$

TLSJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 27, 11:34 AM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Dec 27, 11:34 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 AM CST SUN DEC 27 2015

.DISCUSSION...
UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 1104 AM CST SUN DEC 27 2015/

UPDATE...

UPDATED TO ADJUST FOR FRONTAL TIMING AND TEMPERATURES TODAY AND
ALSO TO ADJUST CLOUD COVER AND POPS.

DISCUSSION...

A SURFACE FRONT IS BEGINNING TO SLOW ITS SOUTHWARD PROGRESSION AS
IT APPROACHES THE I-40 CORRIDOR LATE THIS MORNING. IT MAY PROGRESS
A BIT FURTHER SOUTH BUT IS CLOSE TO BECOMING STATIONARY. RAIN AND
A FEW THUNDERSTORMS WILL CONTINUE NORTH OF THE FRONT AS ISENTROPIC
ASCENT REMAINS STRONG ON THE COLD SIDE OF THE BOUNDARY. SOME OF
THE RAIN MAY BE HEAVY AT TIMES THROUGH THE AFTERNOON WITH SOME
LOCALIZED FLOODING POSSIBLE. TEMPERATURES CONTINUE TO ABRUPTLY
FALL NORTH OF THE FRONT WITH UPPER 40S TO MID 50S COMMON. IN
ADDITION...NORTHEAST WINDS ON THE NORTH SIDE OF THE FRONT ARE
SUSTAINED AROUND 20 MPH WITH GUSTS IN EXCESS OF 30 MPH AT TIMES.

TO THE SOUTH OF THE FRONT...A VERY WARM AND HUMID AIRMASS REMAINS
IN PLACE WITH TEMPERATURES RISING INTO THE UPPER 70S TO LOWER 80S.
A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AS ONLY
WEAK CAPPING IS IN PLACE PER THE 12Z JAN SOUNDING.

UPDATED ZONES AND GRIDS WILL BE SENT SHORTLY. MORE DETAILS
REGARDING TONIGHTS SEVERE WEATHER AND FLASH FLOOD POTENTIAL WILL
BE PROVIDED WITH THE AFTERNOON FORECAST PACKAGE AND THROUGH
UPDATES POSTED TO THE BANNER ON OUR HOMEPAGE AS WELL AS THROUGH
SOCIAL MEDIA POSTINGS.

JLH

&&

.PREV DISCUSSION... /ISSUED 349 AM CST SUN DEC 27 2015/

AFTER BREAKING A 126 YEAR OLD MAX TEMPERATURE RECORD BY 6 DEGREES
YESTERDAY...ATTENTION TURNS TO FLASH FLOOD AND SEVERE THUNDERSTORM
THREAT FOR TONIGHT.

A DEEP CLOSED UPPER LEVEL LOW WILL LIFT FROM FAR WEST TX TO
NORTHEAST TX BY LATE THIS EVENING...AND TO NORTHWEST AR BY
DAYBREAK MONDAY. AHEAD OF THIS FEATURE...STRONGLY DIFFLUENT FLOW
WILL MOVE INTO THE LOWER MS RIVER VALLEY LATE TONIGHT...OVERSPREADING
A 993MB SURFACE LOW TRACKING FROM THE ARKLATEX INTO NORTHWEST AR.

EXPECT HEAVY RAIN TO INITIALLY FOCUS NORTH OF A COLD FRONT THAT
WILL SAG TO NEAR THE I40 CORRIDOR OVER THE MIDSOUTH LATER TODAY.
THE FLASH FLOOD WATCH HAS BEEN EXTENDED EAST THROUGH NORTHWEST TN.
AS THE SURFACE LOW APPROACHES THIS EVENING AND EARLY OVERNIGHT...
THE COLD FRONT WILL RETURN NORTH AS A WARM FRONT...EFFECTIVELY
PLACING ALL OF THE MIDSOUTH IN THE LOW LEVEL WARM SECTOR.

06Z NAM SOUNDINGS FOR NORTH MS SHOW MUCAPES NEAR 1000 J/KG THIS
EVENING...ROOTED A FEW THOUSAND FEET AGL ABOVE A THERMAL INVERSION.
ABOVE THE INVERSION...DIRECTIONAL SHEAR IS INITIALLY RELATIVELY
MODEST. BY 06Z...THE LOW LEVEL INVERSION BEGINS TO ERODE AND
STORMS BECOME ROOTED NEAR THE SURFACE...WITH INCREASED EFFECTIVE
SHEAR. THERE APPEARS TO BE PERIOD BETWEEN 06Z AND 09Z WHEN THE
STRONGEST LOW LEVEL SHEAR IS COINCIDENT WITH SUFFICIENT LOW LEVEL
INSTABILITY FOR A TORNADO OR TWO OVER NORTHWEST MS.

06Z NAM AND GFS SHOWED REAR MIDLEVEL INFLOW JET ORIENTED ONLY AROUND
30 DEGREES FROM EXPECTED QLCS SQUALL LINE ORIENTATION. EXPECT
DAMAGING WIND THREAT TO BE LIMITED TO BOWING SEGMENTS. SQUALL LINE
TRANSLATION WILL LIKELY BE SLOW...AND THERE IS SOME CONCERN ABOUT
STORM TRAINING POTENTIAL. THE QLCS SHOULD EXIT THE TN RIVER VALLEY
AREA OF THE MIDSOUTH BY MIDDAY OR EARLY AFTERNOON MONDAY... WITH
COOLER AND DRIER LOW LEVEL AIR SPREADING IN FROM THE SOUTHWEST.

RELATIVELY QUIET WEATHER IS EXPECTED FROM TUESDAY ON. AN OPEN
500MB TROF WILL LIFT FROM THE SOUTHERN PLAINS INTO THE UPPER
MIDWEST TUESDAY NIGHT INTO WEDNESDAY. GFS SHOWS 250MB DIVERGENCE
OVER AL...INTO NORTHEAST MS BY MIDDAY WEDNESDAY...ASSOCIATED WITH
THE RIGHT ENTRANCE REGION OF AN UPPER JET CORE OVER APPALACHIANS.
MIDLEVEL MOISTURE SHOULD BE SUFFICIENT FOR INCREASED CLOUDINESS
AND A CHANCE OF SHOWERS MAINLY SOUTH AND EAST OF THE MEMPHIS AREA.
FOLLOWING THE PASSAGE OF THE UPPER TROF...A REINFORCING COLD FRONT
WILL BRING A DRIER AND COLDER AIRMASS TO THE MIDSOUTH THAT WILL
PERSIST OVER THE AREA THROUGH THE UPCOMING WEEKEND.

PWB

&&

.AVIATION...

18Z TAF SET

A STRONG STORM LIFTING OUT OF THE SOUTHERN PLAINS WILL KEEP THE
SITES VERY ACTIVE THIS PERIOD. CIGS EARLY WILL BOUNCE BETWEEN VFR
AND MVFR...WITH SCATTERED SHOWERS ALONG AND NORTH OF A WARM FRONT
AFFECTING JBR...MEM AND MKL. AN ISOLATED THUNDERSTORM CAN'T BE
RULED OUT EARLY IN THE PERIOD. LATER TONIGHT MORE MVFR AND IFR
WEATHER IS EXPECTED AS STORM SWINGS A COLD FRONT THROUGH. LINE OF
HEAVIER STORMS IS EXPECTED AT ALL SITES. GUSTY WINDS WILL BACK TO
THE NORTHEAST AND EAST AT JBR...MEM AND MKL WHILE TUP REMAINS
SOUTH. LATER TONIGHT THE WARM FRONT WILL PUSH BACK TO THE NORTH
AND WINDS WILL ONCE AGAIN VEER SOUTHEAST THROUGH SOUTH AT ALL
SITES. FINALLY BEHIND THE COLD FRONT VERY GUSTY WINDS WILL DEVELOP
FROM THE SOUTHWEST AND WILL BE THE MAIN AVIATION CONCERN LATE.

JAB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...NONE.
TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CROCKETT-DYER-
     GIBSON-HENRY-LAKE-LAUDERDALE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Dec 27, 3:58 AM CST, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
358 AM CST SUN DEC 27 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
358 AM CST SUN DEC 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL WILL BE POSSIBLE THROUGH LATE TONIGHT OVER THE
MIDSOUTH. FLASH FLOODING WILL BE MOST LIKELY TO OCCUR OVER EASTERN
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT OVER EAST
CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT. DAMAGING WINDS
AND A BRIEF TORNADO OR TWO WILL BE POSSIBLE.

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER
OF THE MIDSOUTH TONIGHT...WITH AN ISOLATED RISK OF DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
MISSISSIPPI MONDAY MORNING. DAMAGING WINDS WILL BE THE PRIMARY
SEVERE WEATHER RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY MONDAY MORNING...
ESPECIALLY OVER EAST CENTRAL ARKANSAS AND NORTH MISSISSIPPI.

PWB

In the hours before

Local storm report, Dec 27, 9:56 AM CST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
956 AM CST SUN DEC 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     FLASH FLOOD      CORNING                 36.41N 90.59W
12/27/2015                   CLAY               AR   PUBLIC

            NEIGHBORHOODS FLOODED AND CARS STALLED.

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 1:02 PM CSTRiver Flood WarningMEGDyer47 hr
Dec 27, 1:10 PM CSTRiver Flood AdvisoryMEGHardeman4 days
Dec 27, 1:10 PM CSTRiver Flood AdvisoryMEGLauderdale, Tipton4 days
Dec 27, 1:10 PM CSTRiver Flood AdvisoryMEGItawamba4 days
Dec 27, 1:10 PM CSTRiver Flood AdvisoryMEGQuitman4 days
Dec 27, 1:10 PM CSTRiver Flood AdvisoryMEGLafayette, Marshall, Union4 days
Dec 26, 7:49 PM CSTRiver Flood WarningMEGLee, St. Francis7 days
Dec 27, 8:19 AM CSTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph7 hr

Nearby

Wind Advisories in Tennessee, 2015Wind Advisories in Mississippi, 2015Wind Advisories in Arkansas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.